Effexor (Venlafaxine)

Login Register
Effexor (Venlafaxine) 2014-06-05T22:52:22+00:00

The Forums Forums Medication Antidepressants Effexor (Venlafaxine)

Free medication video
Viewing 0 posts
Viewing 3 posts - 1 through 3 (of 3 total)
  • Author
    Posts
  • #125322

    Geoduck
    Member
    Post count: 303

    Anyone taking this? It’s supposed to help my migraines and my adhd. I’ve had both Lexapro and Paxil, which seem to both be related. Lexapro was fine, until I came off of it, but this guy (neurologist) says he has a plan for that. Paxil was a nightmare, however. I hated it. I’ll try it, I guess. I hate my migraine auras and my ADHD symptoms, too, so hopefully, it helps.

     

    REPORT ABUSE
    #125324

    Patte Rosebank
    Participant
    Post count: 1517

    @Geoduck,

    Effexor is an anti-depressant, and is only approved for treating depression.

    Though there seems to be some evidence that it can help prevent migraines in some people, it has not been formally tested or approved for this purpose. So, this use would be off-label. Still, you might find it does help with your migraines.

    However, it is not an ADHD med., so it won’t help with that.

    Like any medication, it does have potential side-effects. For me, they included weight-gain, elevated blood sugars (and an eventual Diabetes diagnosis), and early onset Presbyopia (for which I’ve worn bifocals since I was 27). It also has a VERY long withdrawal period.

    But it does keep my depression at bay, even at the minimum dose.

    Dr. Charles Parker’s book “The New ADHD Medication Rules” states that some types of anti-depressants can make ADHD symptoms worse. However, Effexor doesn’t seem to be one of them.

    The Kindle version of that book is only about $8, and it’s a surprisingly easy read. It’s worth a look.

     

    REPORT ABUSE
    #125344

    blackdog
    Member
    Post count: 906

    Already answered the Effexor question in the other thread (and a few other threads besides that one).

    I agree that it doesn’t seem like a good choice to help with ADHD. Perhaps the thinking is that because it is an SNRI and norepinephrine is linked to ADHD that it may be helpful? Even if it didn’t make my stomach turn inside out, I don’t think I would take it. The risks outweigh the benefits, imho.

    REPORT ABUSE
Viewing 3 posts - 1 through 3 (of 3 total)

You must be logged in to reply to this topic.